Mythmoon....thirst and urination

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 1/30/2009 10:45 AM (GMT -6)   
     Read where you have these two symptoms.  Prednisone can raise your blood sugar levels and those two symptoms...frequent urination and thirst and prime symptoms of diabetes.  Go have you blood glucose tested.  Prednisone plays havoc with my blood pressure and it wasn't until a cardiologist placed me on water pills that my pressure, even on three BP medications, returned within normal limits.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.


mythmoon
Regular Member


Date Joined Jan 2009
Total Posts : 135
   Posted 1/30/2009 11:27 AM (GMT -6)   
That might be a good idea. Though when I was first dealing with UC my doc said that it wasn't likely that I had diabetes because I did ask but that was almost a year and a half ago and I've been on pred for about 8 months.
I also notice that now when I eat sugar I get really really cranky...
Thanks for the suggestion.
21 yr/old Uni student. Vancouver, BC
Imuran 150 mgs/day

Prednisone 10 mgs/day
Diagnosed UC Sept. 2007
Cal-Mag, CoQ10, L-glutamine and Iron supps. Also now trying probiotics Bio-K (acidophilus)


ErinD
Regular Member


Date Joined Jul 2008
Total Posts : 94
   Posted 1/30/2009 11:43 AM (GMT -6)   
I am having the same symptoms and just had my Blood Work Check done for my Imuran on Tuesday...Doctors office called back to say my Blood Sugar was elevated and i need to get it checked again in a couple of weeks and go from there...she did say it was most likely due to the Prednisone (not the Imuran) since I have been on it over a year and a half now. yet another lovely side effect of the dreaded drug...
First Diagnosed with Microscopic Colitis 10/07
Diagnosed with UC instead 3/2008
10mg Prednisone
50mg Imuran
75mg 6-MP
Calcium + Vit D
Probiotics
Entocort 9mg daily
800mg Asacol 3X daily
Bentyl
Lomotil
Dicyclomine
Prevacid
 


mythmoon
Regular Member


Date Joined Jan 2009
Total Posts : 135
   Posted 1/30/2009 11:44 AM (GMT -6)   
Well I get a blood test every 6 weeks, but I don't know if they check my glucose.
21 yr/old Uni student. Vancouver, BC
Imuran 150 mgs/day

Prednisone 10 mgs/day
Diagnosed UC Sept. 2007
Cal-Mag, CoQ10, L-glutamine and Iron supps. Also now trying probiotics Bio-K (acidophilus)


Sara14
Veteran Member


Date Joined Mar 2007
Total Posts : 4538
   Posted 1/30/2009 2:05 PM (GMT -6)   
Hi. I get really thirsty too, but I'm not on pred. Ever since being on Asacol almost 2 years ago, I feel like I'm almost constantly thirsty and I drink tons of water throughout the day.
Diagnosed with UC March 2007; Asacol 4 tablets 3x/day; Rowasa; Canasa; Viactiv; Metamucil wafers; multivitamin; sublingual allergy drops


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 1/30/2009 2:18 PM (GMT -6)   
     Myth...you get the blood test because of the Imuran.  I am on 6MP and have to have monthly CBC's drawn.  My last white count was down to 2.4 and I am NOT happy about it.  You need those little critters to fight off infection.  I cut my 6MP down to 50 mgm one day and 25 the next.  The 75 mgm was far too much of a dose for me...even at the lower dosage my WBC is low.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.


turnpkegates
Regular Member


Date Joined Jan 2009
Total Posts : 185
   Posted 1/30/2009 3:10 PM (GMT -6)   
i am constantly drinking and peeing at a ridiculous rate...only been on the prednisone for 2 months...worried i may have gotten diabetes now as well...isnt life grand!

mythmoon
Regular Member


Date Joined Jan 2009
Total Posts : 135
   Posted 1/30/2009 4:22 PM (GMT -6)   
I don't think it's quite that cut and dry turnpkegates lol.
21 yr/old Uni student. Vancouver, BC
Imuran 150 mgs/day

Prednisone 10 mgs/day
Diagnosed UC Sept. 2007
Cal-Mag, CoQ10, L-glutamine and Iron supps. Also now trying probiotics Bio-K (acidophilus)

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 7:34 PM (GMT -6)
There are a total of 3,005,926 posts in 329,282 threads.
View Active Threads


Who's Online
This forum has 161809 registered members. Please welcome our newest member, DragonM.
297 Guest(s), 9 Registered Member(s) are currently online.  Details
HeartsinPain, EruditePaul, HardEvidence, 3timechamp, Kristin93, Inky07, halbert, moleUC, Shayanv